What Is Drug-Induced Parkinsonism and What Causes It?
Parkinsonism is a medical condition that affects body’s movements and leads to symptoms similar to those in Parkinson’ disease, such as tremors, speech impairment, slow movement, or muscle stiffness. However, they are two different diseases. Drug-induced Parkinsonism is the most common form of Parkinsonism. It may be caused by certain prescription medications used for treating another condition. In most cases, symptoms tend to stay the same and rarely progress. People with this condition may recover after a few days or months of stopping the medications that trigger the symptoms. 
As the name implies, drug-induced Parkinsonism occurs when you take certain medications prescribed for treating other diseases. Scientists have found that these drugs would lower levels of dopamine in the brain. In general, this is an important neurotransmitter that plays a key role in regulating bodily movements. Dopamine is part of the reward system as well. The body releases more dopamine when you feel happy and relaxed. Some medications may bind to and inhibit dopamine receptors, which subsequently leads to drug-induced Parkinsonism.